Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 482, NWS Tulsa, OK

September 22, 2006Adair County, Cherokee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 22, 2006, 7:42 PM CDT for Adair County, Cherokee County, Oklahoma. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2006, 7:42 PM CDT (00:42 UTC)
Expired
Sep 22, 2006, 8:45 PM CDT
In force
63 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Adair County, OK, Cherokee County, OK

The radar

The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 8:52 PM CDTHAIL 0.885 Nnw Stilwell, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 22, 12:06 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 230042
SVRTSA
OKC001-021-230145-
/O.NEW.KTSA.SV.W.0482.060923T0042Z-060923T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
742 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  ADAIR COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 845 PM CDT

* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF COOKSON...
  MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TAHLEQUAH...
  ELDON...MARIETTA...PROCTOR...CHRISTIE...BARON...WESTVILLE AND
  WATTS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3581 9511 3567 9495 3592 9452 3618 9454
      3615 9470

$$
1 follow-up statement
000 
WWUS54 KTSA 230116
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT FRI SEP 22 2006

OKC001-230126-
/O.CAN.KTSA.SV.W.0482.000000T0000Z-060923T0145Z/
ADAIR OK-
816 PM CDT FRI SEP 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR ADAIR COUNTY IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 3604 9480 3581 9481 3588 9450 3618 9454
      3617 9469

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 7:29 PM CDT, 13 minutes earlier.

Area forecast discussion, Sep 22, 7:29 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT FRI SEP 22 2006

.MESOSCALE UPDATE...

AT 7 PM...THUNDERSTORMS CONTINUE TO EXPAND AND STRENGTHEN ACROSS FAR
SOUTHEAST OKLAHOMA WHERE LATEST DATA SHOW MINIMAL CAPPING AND
PERSISTENT LI-S AROUND -4 DEGREES.  FURTHER NORTH...STORMS ACROSS
FAR NORTHWEST ARKANSAS INTO NORTHEAST OKLAHOMA ARE EXPERIENCING A
DECREASE IN SURFACE BASED POTENTIAL...HOWEVER THIS REGION OF
PERSISTENT CONVECTION HAS REINFORCED A TEMPERATURE GRADIENT WHICH
WILL SERVE AS AN EFFECTIVE WARM FRONT AND MAY ENHANCE THE SEVERE
WEATHER POTENTIAL.

WIND PROFILES WILL CONTINUE TO SUPPORT SUPERCELL DEVELOPMENT...WITH
THE TREND TOWARD BACKING LOW LEVEL WINDS FAVORING THE CYCLONIC
UPDRAFTS.  PREVAILING STORM MOTIONS WILL REMAIN NORTHEAST AT 40 TO
50 MPH...WITH THE EASTWARD DEVIATION REQUIRED FOR INGEST OF STORM
RELATIVE HELICITY VALUES TYPICAL OF TORNADIC FORMATION.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Sep 22, 12:54 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CDT FRI SEP 22 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1254 PM CDT FRI SEP 22 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=51.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
EARLY THIS AFTERNOON A DRYLINE WAS LOCATED FROM NOWATA TO OKEMAH
TO ARDMORE. THE DRYLINE WILL MOVE EAST THIS AFTERNOON TO NEAR A
MIAMI TO MCALESTER LINE BEFORE STALLING AND THEN RETREATING BACK
TO THE WEST THIS EVENING.

DEW POINTS WILL REMAIN BETWEEN 65 AND 70 DEGREES AHEAD OF THE DRY
LINE THIS AFTERNOON. STRONG INSTABILITY COMBINED WITH STRONG
SHEAR WILL SET THE STAGE FOR A SEVERE WEATHER EVENT TO THE EAST OF
THE DRY LINE. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE
LIKELY WITH THE POTENTIAL FOR STRONG LONG LIVED TORNADOES FROM
MID AFTERNOON INTO THE EVENING...ESPECIALLY IN FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS.

AS THE DRYLINE RETREATS WEST THIS EVENING AND A COLD FRONT MOVES
INTO THE AREA FROM THE NORTHWEST OVERNIGHT...THE SEVERE WEATHER
THREAT WILL EXPAND BACK TO THE NORTHWEST. LARGE HAIL AND DAMAGING
WINDS WILL BE POSSIBLE WITH THE STORMS ALONG THE COLD FRONT ALONG
WITH A SMALL TORNADO THREAT.

IN ADDITION TO THE STORM RISK...FIRE WEATHER WILL AGAIN BE A
CONCERN TODAY. LOW RELATIVE HUMIDITIES BEHIND THE DRY LINE AND
BREEZY SOUTH TO SOUTHWEST WINDS COMBINED WITH DRY VEGETATION WILL
INCREASE THE RISK OF FIRES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE COLD FRONT WILL MOVE ACROSS THE REST OF THE AREA SATURDAY
MORNING WITH THUNDERSTORMS ENDING FROM NORTH TO SOUTH. A FEW
STORMS MAY STILL BE SEVERE AHEAD OF THE FRONT SATURDAY MORNING.
BREEZY NORTHWEST WINDS AND LOWER RELATIVE HUMIDITES BEHIND THE
FRONT WILL INCREASE THE FIRE DANGER AGAIN SATURDAY AFTERNOON IN
AREAS WHERE RAINFALL REMAINS LIMITED THIS AFTERNOON AND TONIGHT.

HIGH PRESSURE WILL BUILD INTO THE AREA SATURDAY NIGHT AND SUNDAY
BRINGING DRY AND MILD WEATHER TO THE AREA INTO THE MIDDLE OF NEXT
WEEK. A SMALL CHANCE OF THUNDERSTORMS WILL EXIST WEDNESDAY AND
THURSDAY AS ANOTHER COLD FRONT MOVES ACROSS THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SPOTTER ACTIVATION WILL REMAIN POSSIBLE INTO SATURDAY MORNING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Sep 22, 6:19 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT FRI SEP 22 2006

ARZ002-222345-
CARROLL AR-
619 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CARROLL

AT 619 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHWEST OF BUSCH...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OAK HILL...PLEASANT RIDGE...
EUREKA SPRINGS...GRANDVIEW...BUSCH AND BEAVER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Sep 22, 6:21 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             ST PAUL                 35.82N 93.77W
09/22/2006  E0.75 INCH       MADISON            AR   CO-OP OBSERVER

&&

NMK
Local storm report, Sep 22, 6:44 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             PETTIGREW               35.82N 93.65W
09/22/2006  E1.00 INCH       MADISON            AR   AMATEUR RADIO

&&

NMK
Special weather statement, Sep 22, 7:02 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT FRI SEP 22 2006

OKZ073-230030-
PITTSBURG OK-
702 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     SOUTHEAST PITTSBURG

AT 702 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26
MILES SOUTH OF BLANCO...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BLANCO...HARTSHORNE...
HAILEYVILLE...DOW...BACHE AND ALDERSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. THIS STORM CONTINUES TO STRENGTHEN...RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS
UPGRADED TO A WARNING.
Special weather statement, Sep 22, 7:12 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
712 PM CDT FRI SEP 22 2006

ARZ001-010-230115-
BENTON AR-WASHINGTON AR-
712 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON AND WASHINGTON

AT 712 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF SAVOY...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...ROCKY COMFORT...
BLAND...HILL TOP...HARMON...BENTONVILLE...ROGERS...LOWELL...PEA
RIDGE...GALLITIN...HEALING SPRINGS...HIGHFILL...CAVE SPRINGS...MONTE
NE...VAUGHN...LARUE...AVOCA...GARFIELD...BEAVER LAKE...SPRINGDALE...
SAVOY...WHEELER...TONTITOWN AND ELM SPRINGS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Sep 22, 7:13 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TORNADO          8 WNW ANTLERS           34.28N 95.75W
09/21/2006                   PUSHMATAHA         OK   NWS STORM SURVEY

            STORM SURVEY FOUND A .4 MILE LONG...50 YARD WIDE TORNADO
            TRACK. SEVERAL HOMES RECEIVED MINOR DAMAGE AND TREES WERE
            SNAPPED. FUJITA DAMAGE SCALE RATING F0.

0828 PM     TORNADO          5 NW ANTLERS            34.28N 95.68W
09/21/2006                   PUSHMATAHA         OK   NWS STORM SURVEY

            STORM SURVEY FOUND A ONE MILE LONG...100 YARD WIDE
            TORNADO TRACK. A SHED WAS DESTROYED AND TREES WERE
            SNAPPED. FUJITA DAMAGE SCALE RATING F0.

&&

EJC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:19 PM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha56 min
Sep 22, 7:25 PM CDTSevere Thunderstorm WarningTSALatimer65 min
Sep 22, 7:50 PM CDTSevere Thunderstorm WarningTSAHaskell55 min
Sep 22, 8:11 PM CDTSevere Thunderstorm WarningTSAChoctaw2 hr
Sep 22, 8:16 PM CDTSevere Thunderstorm WarningTSAPushmataha59 min
Sep 22, 8:38 PM CDTSevere Thunderstorm WarningTSALeFlore82 min
Sep 22, 8:41 PM CDTSevere Thunderstorm WarningTSAAdair34 min
Sep 22, 8:47 PM CDTTornado WarningTSAChoctaw58 min
Sep 22, 8:52 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee53 min
Sep 22, 9:15 PM CDTSevere Thunderstorm WarningTSAPushmataha90 min
Sep 22, 9:20 PM CDTSevere Thunderstorm WarningTSAMcIntosh55 min
Sep 22, 9:22 PM CDTSevere Thunderstorm WarningTSAAdair53 min
Sep 22, 9:41 PM CDTSevere Thunderstorm WarningTSAMuskogee64 min
Sep 22, 9:48 PM CDTSevere Thunderstorm WarningTSALeFlore38 min
Sep 22, 9:48 PM CDTSevere Thunderstorm WarningTSACherokee27 min
Sep 22, 10:18 PM CDTSevere Thunderstorm WarningTSAPittsburg57 min
Sep 22, 11:10 PM CDTSevere Thunderstorm WarningTSAMcIntosh65 min
Sep 22, 11:42 PM CDTTornado WarningTSAMcIntosh48 min
Sep 22, 11:45 PM CDTSevere Thunderstorm WarningTSAOkmulgee45 min
Sep 22, 11:50 PM CDTSevere Thunderstorm WarningTSASequoyah40 min
Sep 22, 11:53 PM CDTSevere Thunderstorm WarningTSAMuskogee52 min
Sep 23, 12:25 AM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah50 min
Sep 23, 12:30 AM CDTSevere Thunderstorm WarningTSAMcIntosh30 min
Sep 23, 12:45 AM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner60 min
Sep 23, 1:22 AM CDTSevere Thunderstorm WarningTSACherokee, Sequoyah23 min
Sep 23, 2:55 AM CDTSevere Thunderstorm WarningTSATulsa, Wagoner50 min
Sep 23, 3:21 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers39 min
Sep 23, 5:18 AM CDTSevere Thunderstorm WarningTSAAdair42 min
Sep 23, 6:32 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg47 min
Sep 23, 7:01 AM CDTSevere Thunderstorm WarningTSALeFlore30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.